Alert archive / Oklahoma / Tornado Warnings in 2020
Tornado Warning 31, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Aug 10, 2020, 8:54 PM CDT for Woodward County, Oklahoma. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 8:54 PM CDT (01:54 UTC)
- Expired
- Aug 10, 2020, 9:03 PM CDT
- In force
- 9 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Woodward County, OK
The radar
The Vance AFB radar (KVNX), 128 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 2311 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
457
WFUS54 KOUN 110154
TOROUN
OKC153-110230-
/O.NEW.KOUN.TO.W.0031.200811T0154Z-200811T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
854 PM CDT Mon Aug 10 2020
The National Weather Service in Norman has issued a
* Tornado Warning for...
West central Woodward County in northwestern Oklahoma...
* Until 930 PM CDT.
* At 854 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles east of Fargo, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Woodward and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3632 9955 3639 9959 3651 9936 3633 9935
TIME...MOT...LOC 0154Z 250DEG 15KT 3637 9953
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Mahale1 follow-up statement
360
WWUS54 KOUN 110203
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
903 PM CDT Mon Aug 10 2020
OKC153-110212-
/O.CAN.KOUN.TO.W.0031.000000T0000Z-200811T0230Z/
Woodward OK-
903 PM CDT Mon Aug 10 2020
...THE TORNADO WARNING FOR WEST CENTRAL WOODWARD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado.
Therefore, the warning has been cancelled.
Remember, a Severe Thunderstorm Warning still remains in effect for
the area!
LAT...LON 3632 9955 3639 9959 3651 9936 3633 9935
TIME...MOT...LOC 0201Z 250DEG 15KT 3638 9949
$$
MahaleWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Aug 10, 6:32 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 10, 6:32 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Norman OK 632 PM CDT Mon Aug 10 2020 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 140 PM CDT Mon Aug 10 2020 Isolate showers and thunderstorms will persist across northern reaches of Oklahoma this afternoon in the hot and very humid airmass. Aloft, a weak mid-level wave will approach KS and northern Oklahoma later today and provide more support for showers/storms this evening and overnight. A dry line over the western panhandles this afternoon will initiate more storms as it moves east into the central panhandles by early evening. Some of these storms are expected to move into western and northern Oklahoma this evening and continue across at least the north into early Tuesday. By this time, the upper trough will move across northern Oklahoma and keep scattered showers and clouds around east of I-35 into Tuesday afternoon. && .LONG TERM... (Tuesday night through next Sunday) Issued at 243 PM CDT Mon Aug 10 2020 The upper-level ridge over the desert Southwest will remain the main feature affecting our weather through the period. After the upper-level wave from tonight/tomorrow moves off to the southeast, there is little in the way of disturbances in the flow until at least the weekend. Around that time, the upper high shifts north into Utah and vicinity, altering the northwest flow to more northerly flow across the southern Plains. This will, assuming it happens, help bring somewhat cooler air into the region this weekend. It may also bring more widespread chances for rain. && .AVIATION... (00Z TAFS) Issued at 624 PM CDT Mon Aug 10 2020 Thunderstorms have erupted near a weak surface boundary near the Oklahoma/Kansas border, aided by an upper-level wave. As the wave departs to the southeast, and nighttime cooling commences, the storms are expected to diminish. However, there is great uncertainty regarding whether or not (and where) storms may form on surface outflow boundaries during the night...and into Tuesday morning. We have included VCTS for KWWR and KPNC this evening, as storms should be near those airports for another couple of hours or so, but otherwise have not mentioned TS because of the low probability. Otherwise, expect mainly south winds and VFR conditions. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 96 75 96 / 20 20 10 10 Hobart OK 75 99 75 100 / 30 10 10 0 Wichita Falls TX 78 99 77 100 / 0 10 0 0 Gage OK 67 98 71 101 / 50 10 20 10 Ponca City OK 73 94 73 93 / 50 30 20 20 Durant OK 77 98 76 98 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Aug 10, 8:04 PM CDT, 50 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 804 PM CDT Mon Aug 10 2020 OKZ004>048-050>052-TXZ083>090-120115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 804 PM CDT Mon Aug 10 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Strong to severe storms will be possible through late evening across portions of western, central, and northern Oklahoma. There is a risk for severe storms mainly north of a line from Mangum to El Reno and Edmond, to near Stroud Oklahoma. Damaging wind gusts, hail, and heavy rain that could lead to flooding are the main concerns. Showers and thunderstorms will remain possible across portions of the area into early Tuesday but the potential for severe storms will diminish late this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Ongoing showers and thunderstorms will be possible across parts of the area Tuesday morning. Low storm chances will continue for parts of Oklahoma Tuesday afternoon and night.
In the hours before
Special weather statement, Aug 10, 7:37 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
737 PM CDT Mon Aug 10 2020
OKZ004-009-110115-
Harper OK-Ellis OK-
737 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harper and
northwestern Ellis Counties Until 815 PM CDT...
AT 732 PM CDT, a strong thunderstorm was located near Laverne, moving
east at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
Locations impacted include...
Laverne, May and Rosston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3683 10000 3675 9948 3659 9960 3659 9961
3658 9961 3642 9972 3657 10000
TIME...MOT...LOC 0032Z 286DEG 20KT 3671 9992
MahaleSpecial weather statement, Aug 10, 7:38 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
738 PM CDT Mon Aug 10 2020
OKZ005-006-110130-
Alfalfa OK-Woods OK-
738 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa and Woods
Counties Until 830 PM CDT...
AT 737 PM CDT, strong thunderstorms were along a line extending from
near Hardtner to 7 miles north of Waynoka, moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Alva, Waynoka, Burlington, Dacoma, Avard, Driftwood, Capron and
Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9826 3649 9864 3664 9902 3669 9905
3700 9896
TIME...MOT...LOC 0037Z 286DEG 16KT 3700 9868 3668 9893
MahaleSpecial weather statement, Aug 10, 7:57 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
757 PM CDT Mon Aug 10 2020
OKZ004-009-110130-
Harper OK-Ellis OK-
757 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harper and
northwestern Ellis Counties Until 830 PM CDT...
AT 755 PM CDT, strong thunderstorms were along a line extending from
9 miles south of Laverne to 10 miles northwest of Gage to 6 miles
southwest of Shattuck, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Shattuck, Gage, May and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3661 10000 3668 9972 3647 9965 3616 9974
3613 10000
TIME...MOT...LOC 0055Z 239DEG 22KT 3658 9996 3642 9990 3622 9997
MahaleLocal storm report, Aug 10, 8:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
818 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 1 SSW CHEROKEE 36.74N 98.36W
08/10/2020 M58 MPH ALFALFA OK MESONET
&&
EMLocal storm report, Aug 10, 8:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 825 PM CDT MON AUG 10 2020 ..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON... ..DATE... ....MAG.... ..COUNTY LOCATION..ST..
Special weather statement, Aug 10, 8:30 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
830 PM CDT Mon Aug 10 2020
OKZ005>007-011-012-110215-
Major OK-Garfield OK-Alfalfa OK-Woods OK-Grant OK-
830 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Major...northwestern
Garfield...Alfalfa...southeastern Woods and western Grant Counties
Until 915 PM CDT...
AT 828 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Manchester to 3 miles
northeast of Jet to 3 miles northeast of Cleo Springs, moving east at
25 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Cherokee, Helena, Carmen, Wakita, Cleo Springs, Goltry, Jet, Aline,
Nash, Hillsdale, Manchester, Amorita, Byron, Lambert, Great Salt
Plains Lake and Waldron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3665 9783 3635 9833 3643 9873 3672 9839
3700 9833 3700 9770
TIME...MOT...LOC 0128Z 281DEG 20KT 3697 9803 3670 9813 3644 9840
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:12 PM CDT | Special Weather Statement | OUN | Woods | 33 min |
| Aug 10, 7:14 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Aug 10, 7:16 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Aug 10, 7:30 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Aug 10, 7:37 PM CDT | Special Weather Statement | OUN | Harper | 38 min |
| Aug 10, 7:38 PM CDT | Special Weather Statement | OUN | Woods | 52 min |
| Aug 10, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 43 min |
| Aug 10, 7:57 PM CDT | Special Weather Statement | OUN | Ellis | 33 min |
| Aug 10, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 51 min |
| Aug 10, 8:30 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 45 min |
| Aug 10, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 61 min |
| Aug 10, 9:25 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| Aug 10, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major, Woodward | 46 min |
| Aug 10, 9:33 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 27 min |
| Aug 10, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Harmon, Jackson, Kiowa and 2 more | 52 min |
| Aug 10, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 41 min |
| Aug 10, 10:16 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Kingfisher | 44 min |
| Aug 10, 10:36 PM CDT | Special Weather Statement | OUN | Dewey | 39 min |
| Aug 10, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Jackson, Kiowa, Tillman and 1 more | 50 min |
| Aug 10, 10:44 PM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Logan | 46 min |
| Aug 10, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 49 min |
| Aug 10, 11:21 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay, Noble, Payne | 69 min |
| Aug 10, 11:24 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens, Tillman | 51 min |
| Aug 10, 11:34 PM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 56 min |
| Aug 10, 11:46 PM CDT | Special Weather Statement | OUN | Canadian, Logan | 59 min |
| Aug 11, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 50 min |
| Aug 11, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Garvin, Grady, Jefferson, McClain and 1 more | 51 min |
| Aug 11, 12:21 AM CDT | Special Weather Statement | OUN | Kay, Noble | 39 min |
| Aug 11, 12:23 AM CDT | Special Weather Statement | OUN | Greer, Kiowa | 82 min |
| Aug 11, 12:29 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 3 hr |
| Aug 11, 12:36 AM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie, Seminole | 54 min |
| Aug 11, 12:44 AM CDT | Special Weather Statement | OUN | Lincoln, Payne | 61 min |
| Aug 11, 1:02 AM CDT | Special Weather Statement | OUN | Cotton, Garvin, Jefferson, Stephens | 43 min |
| Aug 11, 1:29 AM CDT | Special Weather Statement | OUN | Grady | 46 min |
| Aug 11, 2:04 AM CDT | Special Weather Statement | OUN | Comanche | 41 min |
| Aug 11, 3:24 AM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Aug 11, 4:35 AM CDT | Special Weather Statement | OUN | Pontotoc | 25 min |
| Aug 11, 3:34 PM CDT | Special Weather Statement | OUN | Coal | 41 min |
| Aug 11, 3:36 PM CDT | Special Weather Statement | OUN | Coal | 39 min |
| Aug 11, 3:47 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 43 min |
| Aug 11, 3:57 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
| Aug 11, 4:04 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 41 min |
| Aug 11, 4:21 PM CDT | Special Weather Statement | OUN | Coal | 39 min |
| Aug 11, 4:23 PM CDT | Special Weather Statement | OUN | Coal | 52 min |
| Aug 11, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 38 min |
| Aug 11, 5:15 PM CDT | Special Weather Statement | OUN | Atoka | 30 min |
| Aug 11, 5:46 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| Aug 11, 5:53 PM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Aug 11, 6:17 PM CDT | Special Weather Statement | OUN | Bryan | 43 min |
| Aug 11, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 36 min |
| Aug 11, 6:32 PM CDT | Special Weather Statement | OUN | Bryan | 28 min |
| Aug 11, 6:53 PM CDT | Special Weather Statement | OUN | Atoka | 52 min |
Nearby
Tornado Warnings in Oklahoma, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.